Separate names with a comma.
Discussion in 'Off Topic [BG]' started by Johnny Fila, Aug 25, 2005.
and if so, what do you take for it?
mine is not very high, but it is still too high.
I take norvasc 10mg
mine is about 140/90 and the dr. started me taking Diovan and it makes me feel terrible, so, I aint taking it no more. I'll have to find something else. How does Norvasc make you feel?
I was on the borderline and my doctor suggested I buy a blood pressure monitor, monitor it regularly myself and try to do more exercise!
It was either that or take some pills, which I wasn't keen on!
My doctor said that really you need to monitor blood pressure over a long period and take daily readings - but it isn't practical to go to see your doctor every day for a month!
I thought it was worth buying the monitor and I set up a spreadsheet with my readings, on my PC.
It's then pretty clear to see, how much effect, even moderate exercise - like a half hour walk - has in reducing blood pressure...
I know I tend to sit at a PC all day and not do any exercise and this makes blood pressure go up - so I think this was a valuabel lesson for me.
what was your BP Bruce, and what did you get it down to?
I take the Norvasc 10mg also. I have a home unit I use to check and It is always very close or the same when they check it at the docs office. 128/78. the Norvasc is weird,since I started taking it a few years back I cant eat anything with alot of Tomato sauce in it. Other than that if I
get up out of a chair to fast I get a little dizzy and see little shooting stars.my BP before I started taking it was around 140
/82. the doc said with the Norvasc and some walking each day he wanted the lower number below 80.So it has worked pretty good.
A little dizzy from lower BP I can deal with. This Diovan is putting me in a lethargic malaise. I don't feel like doing anything when I take it. Nothing. I don't want to get up outta bed, leave the house etc. And that's not like me. So I'm trying to see what alternatives are out there.
I had Diastolic averaging about 101 and Systolic at about 146 - days when I went to the gym the first one was down to 89 - but I've lapsed a bit since - maybe thinking about this will be a bit of a wake-up for me!
a good drop, but still a little high (I think). thats kinda where I am, that 140/90 range. My wife took my BP the other day and it was 122/82, but like I said, I don't want to do anything while taking the Diovan. My pharmacist says it will take up to a week to work it outtta my system. Last pill I took was on Tuesday, so we'll see.
If anyone else can chime in, please do. thanks.
I think I'd always rather take exercise than pills - unfortunately my job often means I am stuck in front of a PC!
My doctor did say there were other factors involved though - like cholestorol for which I had tests with good results and so I suppose it depends on other things apart from the bare BP figures?
Yeah, cholesterol can affect it because of the plaque build up which means your heart must work harder to pump it thru. My cholesterol is 187, which sounds good, but, its 36 for HDL (good chole.) and 151 for LDL (the bad chole.), so the ratio could be better. My short term goal is 160 total (120LDL,40HDL), which I am hoping will improve my BP also.
I really don't want to take drugs to do it.
John, if your high blood pressure is hereditary there may not be options other than medication.
If it's due to dietary/excercise issues, my doctor told me the best thing you can do is to excercise more, and better if it's combined with watching what you eat.
Salt is probaly the single biggest culprit for raising the average person's blood pressure in our modern society. When a doctor tells you to cut back on salt, he doesn't just mean put the salt shaker down, he means that, along with cutting back/avoiding foods that contain alot of salt, such as:
Cold cuts and hot dogs
My blood pressure goes up if I eat whatever I want, but comes down when I watch what I eat and drink.
Age is also a factor. The older you are, the more likely you are to suffer from high blood pressure.
We'll talk more over the weekend.
P.S. My doctor is probably coming to the get-together.
As for foods containing a lot of salt, I forgot to mention my beloved pickles.
To be, or not to be: that is the question:
Whether 'tis nobler in the mind to suffer
The slings and arrows of life without a
sour-dill garlic companion to a
My BP was running 180/120 when my high blood pressure was discovered. After trying several different combinations of medicines, I've been on
20 mg Toprol XL
for about 18 months now, and my pressure is fine. I usually measure around 115/70 now.
I understand you reluctance, but modern cholesterol meds work miracles. Beside the above listed BP meds, I take Lipitor, which along with diet, had made my total cholesterol go from 253 to 125.
yep...I have majorly changed my diet...
no canned food or frozen (except frozen veggies)
No more chinese (talk about skyrocketing BP after eating...geez)
I try not to eat that many Hot dogs, but I should probably eat more salads for lunch instead of sandwiches.
I don't eat nearly as much fast food anymore. McDs and BK are just out. period.
I don't use salt and my wifey doesn't add it in to cooking.
Oh yeah. Beer. My old demon. Thats gonna be a tough one to overcome.
Thats really good. Those numbers were way high.
No side effects?
Once again, thats great. 125 is outstanding...what's your HDL/LDL ratio? again, any side effects?
I've been thinking of trying something called Cholox. A natural way of reducing cholesterol by 30 points in 30 days.
Thanks guys for all the answers.
My side effects have been minimal. I have blood work done every 6 months to make sure liver function is OK. The only effects I noticed were a little light headedness and tiredness for about a week until I adjusted, and now I don't notice any.
I don't have my good/bad cholesterol numbers handy, but my doc assured me both were in the good range.
My bp was 180 over 144 when my Doc discovered the problem. For many years I bounced between 10 and 20 mg of Atenolol, but about a year ago my Doc switched me to 5 mg of Altace.
My bp is now 120 over 75.
I also take 40 mg of Lipitor and 10 mg of Zetia for my cholesterol, which was 266 before, and is now 170. I had tried Pravacol (sp?) for the cholesterol at first, but felt lousy all the time while taking it, so I was switched to Lipitor instead.
I also use an inhaler (Advair 100/50) to help my breathing.
Side effects of everything above are headaches, and an occasional day where I just feel kind of blah and out of it.